Results 1 to 5 of 5
Methadone and Sore Bones/Knees Please Advise?
  1. #1
    Join Date
    Jan 2011
    Posts
    264

    Default Methadone and Sore Bones/Knees Please Advise?

    Can someone share with me the bone pain they had with Methadone. My knees hurt all the time from my knees down to my ankles. I can't sit for too long or stand in one place too long either. I can run or walk with little to no discomfort though which I find very weird. I was on Methadone for almost two years and around 8 months ago I started having those pains and they are still here 6 days after quitting Methadone cold turkey. I never hurt my knees and heard from a doctor that those pains could have been because my body/brain was craving more of the Methadone and I wasn't willing to up the dose at all. I was not going to be one that upped it until I was at 80 mg per day or anything like that.

    Does this sound normal to you guys? Is the doctor right in the fact that your body will give you reasons like this to up the dose of the Methadone? I know I have a few threads going, but I am trying to find out all the answers to all of my questions and I figure you guys are the best people to ask. I'm hoping once thise withdrawal is over that the pain in my knees will subside and eventually go away since I never hurt them in the first place. Any information will be quite helpful. Another weird thing is since I was on Methadone for my back pain, I would think if I did hurt my knee somehow it would be masked by the methadone, but then again I'm not medical professional and have no idea what I'm talking about. I do know however that this bone pain sucks bad.

  2. #2
    Swanie is offline Member
    Join Date
    Apr 2010
    Posts
    197

    Default

    Hi:
    I can sure relate to what you're going through! I was on smaller amounts of opiates for
    over 10 years and then on methadone for just a little over a month (I think,..I can't even
    remember how long right now but maybe closer to 6 weeks) when I decided against my
    pain managment doctors advice to taper and quit. That was over 3 weeks ago and I've been in agony since. I can barely sit at all..have learned to type standing up,..walking is difficult
    due to burning, cramping pain throughout my legs,..really every area of my body burns.
    Everyone says this should be better by now but in my opinion, it gets worse and worse.
    My Dr. has been of no help to me so I'm just hanging in by a thread. Nights are the worst as
    they often are when we struggle physically.. If you find out anything more about this I'd sure
    like to know!!! Hope your pain eases soon...

  3. #3
    atifimtiaz is offline Banned
    Join Date
    Jan 2011
    Posts
    9

    Smile methadone

    Methadone (also known as Symoron, Dolophine, Amidone, Methadose, Physeptone, Heptadon, Phy and many other names) is a synthetic opioid, used medically as an analgesic, antitussive and a maintenance anti-addictive for use in patients on opioids. It was developed in Germany in 1937. Although chemically unlike morphine or >>>>>>, methadone also acts on the opioid receptors and thus produces many of the same effects. Methadone is also used in managing chronic pain owing to its long duration of action and very low cost. Methadone was introduced into the United States in 1947 by Eli Lilly and Company.

  4. #4
    Join Date
    Jan 2011
    Posts
    264

    Default

    Quote Originally Posted by Swanie View Post
    Hi:
    I can sure relate to what you're going through! I was on smaller amounts of opiates for
    over 10 years and then on methadone for just a little over a month (I think,..I can't even
    remember how long right now but maybe closer to 6 weeks) when I decided against my
    pain managment doctors advice to taper and quit. That was over 3 weeks ago and I've been in agony since. I can barely sit at all..have learned to type standing up,..walking is difficult
    due to burning, cramping pain throughout my legs,..really every area of my body burns.
    Everyone says this should be better by now but in my opinion, it gets worse and worse.
    My Dr. has been of no help to me so I'm just hanging in by a thread. Nights are the worst as
    they often are when we struggle physically.. If you find out anything more about this I'd sure
    like to know!!! Hope your pain eases soon...
    Swanie, I don't have any burning feelings, it feels more like growing pains in my legs almost all the time. They get so bad if I sit or stand in one place for too long. I sure hope it's from the Methadone, but I have no clue. I guess I will know in a few weeks when this living nightmare is over.

    You made one heck of a decision to come off of the Methadone. That stuff is so addictive that it's sickening. I don't understand the clinics that get people off of other things with the use of Methadone. Are you coming off of this stuff and having withdrawals or are you still on it and experiencing all of this? I guess I'm not sure if you are still on or what. Are you sleeping well?
    Last edited by ddcmod; 01-12-2011 at 10:19 PM.

  5. #5
    Swanie is offline Member
    Join Date
    Apr 2010
    Posts
    197

    Default

    I'm 24 days off the methadone. I can't figure this out either. I had some burning pain
    in my butt from what the Dr. said was facet joint osteoarthitis...well it actually started after
    some facet joint injections. I had no pain in my legs however, but since the methadone
    taper and withdrawal, I can barely sit 5 minutes due to the burning pain throughout my buttocks into my legs. Trying to sleep is the worst hell I tell you...four weeks now of about
    2 hours/night. I take Tylenol every 4 hours, use warm moist heat, stand in the shower a couple times/day almost scalding myself, and nothing helps. And the cramps..I wake
    up every day with those calf cramps that just make you want to scream...Sorry to ramble
    on so about it, but it's the worst thing I've experienced in my life I think...oh, forgot to say that
    a couple of months a go I went for some water "therapy" and the gal put weights on my ankles and put me through some "exercises,"... I think all this has snowballed on me big time.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22